Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 2, 2019, 5:21 AM CDT for Kay County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 5:21 AM CDT (10:21 UTC)
- Expired
- Aug 2, 2019, 5:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Kay County, OK
The radar
The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
750
WWUS84 KOUN 021021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
521 AM CDT Fri Aug 2 2019
OKZ008-021045-
Kay OK-
521 AM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 545
AM CDT...
AT 516 AM CDT, a strong thunderstorm was located near Hardy, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Kaw City, Hardy and northeastern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3679 9675 3678 9676 3678 9679 3677 9679
3677 9682 3675 9682 3675 9683 3696 9700
3700 9695 3700 9675
TIME...MOT...LOC 1016Z 316DEG 11KT 3698 9686
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:14 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 2, 4:14 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 414 AM CDT Fri Aug 2 2019 .DISCUSSION... Increased cloud cover today will help keep temperatures down, but there will be two regimes keeping conditions uncomfortable for most. West of stationary front, which will extend from northwest Oklahoma to just west of the OKC metro to south-central Oklahoma, will be the hotter temperatures but less humidity, while near and east of the front, pooling of lower level moisture will lead to high humidity levels. The mentioned cloud cover should keep heat indices below advisory levels, which have been marginal at best the past few days. Cooler temperatures, actually below average most locations, will spread over the region over the weekend and last into the early part of next week before a sharp warming trend. Of bigger concern is the chances for thunderstorms next couple of days and again next week. Strongest and most widespread convection for the first half of today expected to be north and east of our forecast area, near and downstream of modest low level jet and 850-750mb theta-e advection. As this jet weakens and diurnally backs post sunrise, convection expected to weaken and shift farther east. We will keep chances going through much of the morning across central and southeast Oklahoma as residual/weak lift above the cap could keep scattered showers and perhaps a weak storm going. S/wv trough progressing through central Rockies early this morning forecast to progress around four-corners ridge, helping to induce cyclogenesis/frontogenesis through the day across southwest Kansas and northwest Oklahoma. Redevelopment of thunderstorms is anticipated near and east of this surface low late this afternoon, with convection growing upscale across north-central into central Oklahoma tonight. Sufficient deep layer shear, aided by southerly low level flow and northern mid-upper level flow, expected to a few supercells late today into this evening. Before upscale growth, we would expect large hail and damaging wind to be an isolated concern. Convection expected to progress southward early Saturday with chances for storms continuing mainly across eastern and southern Oklahoma and northern Texas into Sunday. Could see impacts next week from MCS activity on downstream side of upper ridge as active northwest flow progresses across the central plains into the middle Mississippi Valley region. Little in the way of changes were made in the latter periods as models diverge in forecast of amplitude/position of upper ridge. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 74 87 70 / 40 60 40 30 Hobart OK 100 76 94 70 / 10 30 10 20 Wichita Falls TX 100 77 97 72 / 10 20 20 30 Gage OK 98 69 88 64 / 10 40 10 10 Ponca City OK 87 71 82 67 / 70 70 60 20 Durant OK 91 74 86 71 / 30 40 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/11
Hazardous weather outlook, Aug 2, 5:19 AM CDT, 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 519 AM CDT Fri Aug 2 2019 OKZ004>048-050>052-TXZ083>090-031015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 519 AM CDT Fri Aug 2 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Marginal Risk for severe thunderstorms late this afternoon into tonight across the central corridor of Oklahoma from the Kansas border down into western north Texas. This includes the cities of Enid, Ponca City, Stillwater, the Oklahoma City Metro, Ardmore, Lawton, and Wichita Falls. Wind gusts of 60 to 70 mph and hail up to golfball size will be possible with the strongest storms. .Heat... Another hot afternoon is expected across western Oklahoma and western north Texas, with heat indices topping out around 105. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel in and near the Marginal Risk area should prepare for severe weather operations late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... A Marginal Risk for severe thunderstorms will be seen across southern Oklahoma and western north Texas on Saturday. Large hail and damaging wind gusts will be the concerns. Storms may linger near the Red River Valley of southern Oklahoma and western north Texas into Sunday. Storm chances return to northern Oklahoma Tuesday night.
In the hours before
Special weather statement, Aug 2, 4:43 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 443 AM CDT Fri Aug 2 2019 OKZ008-021015- Kay OK- 443 AM CDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 515 AM CDT... AT 439 AM CDT, a strong thunderstorm was located 4 miles east of Arkansas City, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Hardy and northeastern Kaw Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3678 9675 3678 9678 3700 9704 3700 9675 TIME...MOT...LOC 0939Z 297DEG 10KT 3709 9696 11
Special weather statement, Aug 2, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
521 AM CDT Fri Aug 2 2019
OKZ008-021045-
Kay OK-
521 AM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 545
AM CDT...
AT 516 AM CDT, a strong thunderstorm was located near Hardy, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Kaw City, Hardy and northeastern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3679 9675 3678 9676 3678 9679 3677 9679
3677 9682 3675 9682 3675 9683 3696 9700
3700 9695 3700 9675
TIME...MOT...LOC 1016Z 316DEG 11KT 3698 9686
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:43 AM CDT | Special Weather Statement | OUN | Kay | 32 min |
| Aug 2, 6:19 AM CDT | Areal Flood Advisory | OUN | Kay | 4 hr |
| Aug 2, 7:08 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Aug 2, 1:45 PM CDT | Flood Watch | OUN | Hughes, Kay, Lincoln, Noble, Payne, Pottawatomie and 1 more | 26 hr |
Nearby
Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.